MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 20GX1.25IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 20GX1.25IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386804
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that cathena 20gx1.25in straight bc safety mechanism would not disengage.The following information was provided by the initial reporter: this is a report about a failure to decouple.The customer reported as follows: after advancing the catheter, the hcp pulled the grip but the white component within the grip was not separated from the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-01-22.H6: investigation summary: three photos and one sample were received by our quality team for investigation.From the returned photos and sample, the safety mechanism device was observed to be fully activated.The safety mechanism of the actual sample was exercised and no safety mechanism failure was observed.Therefore, the team was unable to confirm the customer experience.A device history record could not be evaluated as the lot number is unknown.Based on the quality team's investigation, the root cause of this incident cannot be determined.H3 other text : see h10.

Brand Name
CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11312227
Report Number8041187-2021-00089
Device Sequence Number19760804
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386804
Device Catalogue Number386804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1